Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

How can medical abortion be done with abortion pill?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
Hello doctor. As told earlier my wife took one mifigest 200 mg of (manufacturer-zydus cadilla) on 11.55 pm on friday and took two mifigest 200 mg on Saturday 12 pm. Bieber she is yet to get her bleeding started.  1. Can she take 2 misoprost 200 mg (manufacturer - cipla) at 12 pm today or need wait for bleeding to start first and consume this tablet tomorrow.  2. Will it bleed only after consuming misoprost 200 mg. kindly suggest
Posted Sun, 2 Feb 2014 in Birth Control
Answered by Dr. S Patra 59 minutes later
Brief Answer: DETAILS ARE GIVEN BELOW. Detailed Answer: Hello, Thanks for writing to us. Followings are my comments: 1) Medical abortion can be done in early weeks of pregnancy with abortion pill. However, self administration of abortion pill is not recommended. The abortion procedure is associated with several risks and complications like nausea, vomiting, abdominal cramp, excessive vaginal bleeding, fainting etc. It can't be controlled by herself at home. Therefore, I suggest to consult with local GYNECOLOGIST or Healthcare provider for safe termination. Supportive medication like pain killer, anti-emetic etc may be required to reduce the side effects. 2) In this case, as she took one MIFEGEST tab on Friday at 11.55 pm, then she can take 2 MISOPROST tab today at the same time. 3) Upon taking the second medication Misoprostol tablet, cramping and bleeding may begin as soon as 20 minutes. Within the next 6 to 8 hours, most women will start to miscarry and it may take 1 week for complete resolution. This process can be done by her at home if you consult once with local doctor as she requires follow up examination after 2 weeks to confirm that abortion is completed. One pelvic ultrasound scan is required to check retained bits if any. Around 5% women needs D & C or suction (surgical method) to evacuate the uterine cavity. To summarize, you must contact with local gynecologist for emergency purpose and proper advice on follow up visits. Hope, it will be helpful for your information. Kindly, close the discussion, if you don't have any other query. Wish her good health and take care yourself. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: How can medical abortion be done with abortion pill? 43 hours later
Hello doctor. After 36 hours after consuming mifigest, that is at 11.55 pm on Sunday, my wife took 2 misoprost 200 mg (manufacturer-cipla) and yesterday around 4 pm she again took 4 misoprost 200mg. She only passes normal bleeding that she has on her normal menstrual cycle. However she feels severe stomach cramps. Further she also urinates thickly. She is still having her normal bleeding only. My questions are 1. Should she consume some more misoprost for heavy bleeding? 2. Further around 9 pm yesterday she vomited. So would the tablets consumed yesterday be ineffective? 3. If it's only the normal bleeding that she carries, is that OK and then for how many days she should be bleeding so?
Answered by Dr. S Patra 4 hours later
Brief Answer: DETAILS ARE GIVEN BELOW. Detailed Answer: Hello, Thanks for follow up queries. 1) NO, she wouldn't take additional Misoprostol at present as she already took the medicine in excessive dose. Early weeks of pregnancy may not always present with heavy bleeding or clots. Light or normal period bleeding is quite common feature. 2) Vomiting is very common side effect of Misoprostol tab. However, it doesn't indicate that consumed tablets would be ineffective. 3) Light or normal period bleeding may continue for 5 to 7 days until abortion process is completed. After 1 week, she needs to undergo one ultrasound scan to check for retained bits or placental tissue. Around 5% women needs D & C or suction (surgical method) to evacuate the uterine cavity. In that case, you need to consult with GYNECOLOGIST for proper management. Hope, I have answered your queries. Kindly, close the discussion. Good luck and all the best. Maintain genital hygiene. Regards, Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor